MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC PEG 24 PERCUTANEOUS ENDOSCOPIC GASTROSTOMY SET - PULL; KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)

WILSON-COOK MEDICAL INC PEG 24 PERCUTANEOUS ENDOSCOPIC GASTROSTOMY SET - PULL; KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)
Model Number G22636
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned near the time of the report submission.The investigation is on-going.A follow-up emdr will be provided within 30 days of submission of this report.
 
Event or Problem Description
During a percutaneous endoscopic gastrostomy (peg), the physician used a cook peg 24 percutaneous endoscopic gastrostomy set - pull.It was reported that an endoscopy was done under general anesthesia.The peg site was identified and during the procedure, the wire attached with the peg tube detached from the original tube (broken) -[subject of report].A section of the device did not remain inside the patient¿s body.A laparoscopy was performed to place a new peg.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in an open tray without the lot number attached.Our laboratory evaluation of the product said to be involved confirmed the report.The device was returned with the loop wire detached and not returned.There was an open scalpel with a dried red/brown substance on the blade.The bolster kit and xylocaine was returned as well.Upon a close inspection the tubing had a red/brown dried substance on and inside the clear tub.The metal anchor was still intact however the loop wire has detached.No other anomalies were detected with the device.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for the reported observation could not be determined because the condition of the product said to be involved prohibited a complete evaluation.No all portions of the device were returned.A discrepancy or anomaly that could have contributed to the reported observation was not observed during our laboratory analysis of the returned product.Prior to distribution, all peg 24 percutaneous endoscopic gastrostomy sets - pull are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
PEG 24 PERCUTANEOUS ENDOSCOPIC GASTROSTOMY SET - PULL
Common Device Name
KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
MDR Report Key13951275
Report Number1037905-2022-00147
Device Sequence Number14572055
Product Code KNT
UDI-Device Identifier00827002226364
UDI-Public(01)00827002226364(17)220630(10)W4487025
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K920703
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberG22636
Device Catalogue NumberPEG-24-PULL-S
Device Lot NumberW4487025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/04/2022
Supplement Date Received by Manufacturer03/30/2022
Initial Report FDA Received Date03/30/2022
Supplement Report FDA Received Date04/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE-UPPER GI 110 PENTAX
Patient Age45 YR
Patient SexMale
Patient Weight80 KG